Alert archive / Tennessee / Freeze Warnings in 2016
Freeze Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this freeze warning at Apr 4, 2016, 3:12 AM EDT for 8 counties in Tennessee; 7 counties in Virginia. It took effect at Apr 5, 2016, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2016, 3:12 AM EDT (07:12 UTC)
- In effect from
- Apr 5, 2016, 2:00 AM EDT
- Expired
- Apr 5, 2016, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 62 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.2 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2581 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
054 WWUS74 KMRX 040712 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 312 AM EDT MON APR 4 2016 ...FREEZE WARNING FOR LATE TONIGHT THROUGH TUESDAY MORNING... .MUCH COLDER AIR WILL MOVE INTO THE REGION TONIGHT BEHIND A COLD FRONT. TEMPERATURES WILL DROP QUICKLY AFTER SUNSET...AND WILL EVENTUALLY FALL BELOW FREEZING ACROSS PORTIONS OF SOUTHWEST VIRGINIA AND ALONG THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS LATE TONIGHT THROUGH TUESDAY MORNING. TNZ018-041-043-045-047-072-074-087-VAZ001-002-005-006-008-042000- /O.UPG.KMRX.FZ.A.0004.160405T0600Z-160405T1400Z/ /O.NEW.KMRX.FZ.W.0004.160405T0600Z-160405T1400Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 312 AM EDT MON APR 4 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * EVENT...TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING IN MANY LOCATIONS...BUT ESPECIALLY IN HIGHER ELEVATIONS. * TIMING...AFTER MIDNIGHT TO MID MORNING TUESDAY. * IMPACTS...SENSITIVE OUTDOOR PLANTS OR VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. FROST AND FREEZING TEMPERATURES WILL DAMAGE SENSITIVE VEGETATION...SUCH AS FRUIT TREES AND BERRIES...IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$
4 follow-up statements
641 WWUS74 KMRX 041857 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 257 PM EDT MON APR 4 2016 ...FREEZE WARNING FOR LATE TONIGHT THROUGH TUESDAY MORNING... .MUCH COLDER AIR WILL MOVE INTO THE REGION TONIGHT BEHIND A COLD FRONT. TEMPERATURES WILL DROP QUICKLY AFTER SUNSET...AND WILL EVENTUALLY FALL BELOW FREEZING ACROSS PORTIONS OF SOUTHWEST VIRGINIA AND ALONG THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS LATE TONIGHT THROUGH TUESDAY MORNING. TNZ018-041-043-045-047-072-074-087-VAZ001-002-005-006-008-050300- /O.CON.KMRX.FZ.W.0004.160405T0600Z-160405T1400Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 257 PM EDT MON APR 4 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY... * EVENT...TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING IN MANY LOCATIONS...BUT ESPECIALLY IN HIGHER ELEVATIONS. * TIMING...AFTER MIDNIGHT TO MID MORNING TUESDAY. * IMPACTS...SENSITIVE OUTDOOR PLANTS OR VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. FROST AND FREEZING TEMPERATURES WILL DAMAGE SENSITIVE VEGETATION...SUCH AS FRUIT TREES AND BERRIES...IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$
850 WWUS74 KMRX 050210 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1010 PM EDT MON APR 4 2016 ...FREEZE WARNING FOR LATE TONIGHT THROUGH TUESDAY MORNING... .MUCH COLDER AIR WILL MOVE INTO THE REGION TONIGHT BEHIND A COLD FRONT. TEMPERATURES WILL EVENTUALLY FALL TO BELOW FREEZING ACROSS PORTIONS OF SOUTHWEST VIRGINIA AND ALONG THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS LATE TONIGHT THROUGH TUESDAY MORNING. TNZ018-041-043-045-047-072-074-087-VAZ001-002-005-006-008-051400- /O.CON.KMRX.FZ.W.0004.160405T0600Z-160405T1400Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 1010 PM EDT MON APR 4 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY... * EVENT...TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING IN MANY LOCATIONS...BUT ESPECIALLY IN HIGHER ELEVATIONS. * TIMING...AFTER MIDNIGHT TO MID MORNING TUESDAY. * IMPACTS...SENSITIVE OUTDOOR PLANTS OR VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. FROST AND FREEZING TEMPERATURES WILL DAMAGE SENSITIVE VEGETATION...SUCH AS FRUIT TREES AND BERRIES...IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$
116 WWUS74 KMRX 050714 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 314 AM EDT TUE APR 5 2016 ...FREEZING TEMPERATURES THIS MORNING AND AGAIN WEDNESDAY MORNING... .MUCH COLDER AIR ARE MOVING INTO THE AREA THIS MORNING BEHIND A COLD FRONT. TEMPERATURES WILL FALL TO NEAR OR BELOW FREEZING ACROSS PORTIONS OF SOUTHWEST VIRGINIA AND ALONG THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS THIS MORNING. HIGH PRESSURE WILL SETTLE OVER THE AREA TODAY...AND CLEAR AND CALM CONDITIONS WILL ALLOW TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING AGAIN WEDNESDAY MORNING FOR MUCH OF NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA. TNZ018-041-043-045-047-072-074-VAZ001-002-005-006-008-051400- /O.NEW.KMRX.FZ.W.0005.160406T0600Z-160406T1300Z/ /O.CON.KMRX.FZ.W.0004.000000T0000Z-160405T1400Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...JONESVILLE... WISE...NORTON...GATE CITY...LEBANON...ABINGDON 314 AM EDT TUE APR 5 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. * EVENT...TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING IN MANY LOCATIONS...BUT ESPECIALLY IN HIGHER ELEVATIONS. * TIMING...AFTER MIDNIGHT TO MID MORNING TUESDAY...THEN AGAIN LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS OR VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. FROST AND FREEZING TEMPERATURES WILL DAMAGE SENSITIVE VEGETATION...SUCH AS FRUIT TREES AND BERRIES...IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ TNZ015>017-042-044-046-051400- /O.NEW.KMRX.FZ.W.0005.160406T0600Z-160406T1300Z/ HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-WASHINGTON TN- NORTHWEST CARTER- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...GREENEVILLE...JOHNSON CITY...ELIZABETHTON 314 AM EDT TUE APR 5 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. * EVENT...TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING IN MANY LOCATIONS. * TIMING...LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS OR VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. FROST AND FREEZING TEMPERATURES WILL DAMAGE SENSITIVE VEGETATION...SUCH AS FRUIT TREES AND BERRIES...IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ TNZ087-051400- /O.CON.KMRX.FZ.W.0004.000000T0000Z-160405T1400Z/ SOUTHEAST MONROE- INCLUDING THE CITY OF...COKER CREEK 314 AM EDT TUE APR 5 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * EVENT...TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING. * TIMING...TO MID MORNING TUESDAY. * IMPACTS...SENSITIVE OUTDOOR PLANTS OR VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. FROST AND FREEZING TEMPERATURES WILL DAMAGE SENSITIVE VEGETATION...SUCH AS FRUIT TREES AND BERRIES...IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$
800 WWUS74 KMRX 051415 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1015 AM EDT TUE APR 5 2016 ...FREEZING TEMPERATURES AGAIN WEDNESDAY MORNING... .MUCH COLDER AIR CONTINUES TO MOVE INTO THE AREA BEHIND MONDAY NIGHT'S COLD FRONT. HIGH PRESSURE WILL SETTLE OVER THE AREA TODAY...AND CLEAR AND CALM CONDITIONS WILL ALLOW TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING AGAIN TONIGHT INTO WEDNESDAY MORNING FOR MUCH OF NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA. TNZ018-041-043-045-047-072-074-VAZ001-002-005-006-008-052215- /O.EXP.KMRX.FZ.W.0004.000000T0000Z-160405T1400Z/ /O.CON.KMRX.FZ.W.0005.160406T0600Z-160406T1300Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...JONESVILLE... WISE...NORTON...GATE CITY...LEBANON...ABINGDON 1015 AM EDT TUE APR 5 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... ...FREEZE WARNING HAS EXPIRED... * EVENT...TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING IN MANY LOCATIONS...BUT ESPECIALLY IN HIGHER ELEVATIONS. * TIMING...AFTER MIDNIGHT TONIGHT TO MID MORNING WEDNESDAY. * IMPACTS...SENSITIVE OUTDOOR PLANTS OR VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. FROST AND FREEZING TEMPERATURES WILL DAMAGE SENSITIVE VEGETATION...SUCH AS FRUIT TREES AND BERRIES...IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ TNZ087-051515- /O.EXP.KMRX.FZ.W.0004.000000T0000Z-160405T1400Z/ SOUTHEAST MONROE- INCLUDING THE CITY OF...COKER CREEK 1015 AM EDT TUE APR 5 2016 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES ARE WARMING ABOVE FREEZING ACROSS MONROE COUNTY. THEREFORE...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ TNZ015>017-042-044-046-052215- /O.CON.KMRX.FZ.W.0005.160406T0600Z-160406T1300Z/ HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-WASHINGTON TN- NORTHWEST CARTER- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...GREENEVILLE...JOHNSON CITY...ELIZABETHTON 1015 AM EDT TUE APR 5 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... * EVENT...TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING IN MANY LOCATIONS. * TIMING...LATE TONIGHT THROUGH MID-MORNING WEDNESDAY. * IMPACTS...SENSITIVE OUTDOOR PLANTS OR VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. FROST AND FREEZING TEMPERATURES WILL DAMAGE SENSITIVE VEGETATION...SUCH AS FRUIT TREES AND BERRIES...IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this freeze warning went out at Apr 4, 3:05 AM EDT, 7 minutes earlier.
Area forecast discussion, Apr 4, 3:05 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
305 AM EDT MON APR 4 2016
.SHORT TERM (TODAY AND TONIGHT)...
A COLD FRONT WILL BE PUSHING SE THROUGH THE OHIO VALLEY TODAY. LOW
LEVEL WINDS WILL BE INCREASING LATE THIS MORNING AND BECOME GUSTY AS
30KT WINDS AT THE TOP OF THE BOUNDARY LAYER MIX DOWN TO THE SURFACE.
THE AIR MASS PRECEDING THE FRONT IS QUITE DRY...WHICH WILL LEAD TO A
LARGE DIURNAL TEMPERATURE SWING TODAY...WITH HIGHS IN THE UPPER 60S
TO MID 70S. CLOUDS WILL BEGIN TO INCREASE IN NORTHERN AREAS THIS
AFTERNOON...WITH POPS RISING TO LIKELY AS THE FRONT MOVES TO OUR
NORTHERN BORDER AROUND 00Z. THE LIMITED MOISTURE AND THE QUICK
MOVEMENT OF THE FRONT SHOULD MEAN LIGHT QPF AMOUNTS...WITH A TENTH
OR SO POSSIBLE FOR NORTHERN AREAS. STRONG COLD ADVECTION FOLLOWS
TONIGHT. WITH WINDS STAYING ABOVE CALM...WE WILL NOT HAVE IDEAL
RADIATIONAL COOLING CONDITIONS...AND THE FREEZE POTENTIAL LOOKS
MARGINAL. LOW TEMPS WILL BE RAISED SLIGHTLY FROM THE PREVIOUS
FORECAST. STILL...IT APPEARS LIKELY ENOUGH IN THE HIGHER ELEVATIONS
TO UPGRADE THE WATCH AREA TO A FREEZE WARNING.
.LONG TERM (TUESDAY THROUGH MONDAY)...
WE START THE LONG TERM PART OF THE FORECAST UNDER SUNNY SKIES AND
UPPER LEVEL RIDGING. THE CLEAR SKIES WILL ALLOW FOR TEMPERATURES TO
DROP DOWN TO AROUND FREEZING IN NORTHEAST TENNESSEE/SOUTHWEST
VIRGINIA EARLY WEDNESDAY MORNING. A FEW COUNTIES IN THE AREA COULD
SEE WIDESPREAD SUB FREEZING TEMPERATURES, AND OTHER LOCATIONS NEAR
THE COLD TEMPS COULD SEE SOME FROST IF WINDS ARE LIGHT ENOUGH.
RIDGING WILL REMAIN OVER THE AREA THROUGH THE MIDDLE OF THE WEEK
ALLOWING A BIT OF A WARM UP AHEAD OF OUR NEXT SYSTEM WHICH IS A LOW
PRESSURE SYSTEM MOVING ACROSS THE GREAT LAKES REGION AND BRINGING A
COLD FRONT THROUGH OUR AREA.
AHEAD OF AND ALONG THE COLD FRONT SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE IN OUR AREA, WITH THE HIGHEST CHANCES OF RAIN OCCURRING
WEDNESDAY AFTERNOON INTO THURSDAY. THE THING TO WATCH WITH THIS
SYSTEM WILL BE THE SECONDARY SURGE OF WRAP-AROUND MOISTURE AND
COLDER TEMPERATURES EXPECTED TO START COMING THROUGH THURSDAY NIGHT
INTO FRIDAY MORNING. EVENT THROUGH THERE IS MUCH LESS MOISTURE AND
QPF FORECASTED, THERE COULD BE A FEW LOCATIONS (SPECIFICALLY THE
HIGHER ELEVATIONS) THAT COULD SEE A BRIEF SWITCHOVER TO SNOW EARLY
FRIDAY MORNING. WINDS WILL REMAIN OUT OF THE NORTHWEST AND
TEMPERATURES WILL CONTINUE TO DROP. SOME OF THE COLDEST DAYS WILL
OCCUR ON FRIDAY AND SATURDAY WITH OVERNIGHT TEMPERATURES EXPECTED TO
REACH NEAR FREEZING AND LIKELY BELOW FREEZING IN NORTHEAST
TENNESSEE/SOUTHEAST VIRGINIA. WILL HAVE TO KEEP AN EYE ON THIS PART
OF THE FORECAST AS THINGS COULD CHANGE DEPENDING ON THE STRENGTH OF
THE INITIAL SYSTEM.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 74 43 63 42 / 10 10 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 40 60 36 / 20 20 0 0
OAK RIDGE, TN 71 40 60 37 / 30 20 0 0
TRI CITIES AIRPORT, TN 68 33 55 30 / 50 40 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...FREEZE WARNING FROM 2 AM TO 10 AM EDT TUESDAY FOR BLOUNT SMOKY
MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-SEVIER SMOKY
MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST
MONROE-UNICOI.
VA...FREEZE WARNING FROM 2 AM TO 10 AM EDT TUESDAY FOR LEE-RUSSELL-
SCOTT-WASHINGTON-WISE.
&&
DGS/ABMHazardous weather outlook, Apr 3, 1:44 PM EDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 144 PM EDT SUN APR 3 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-041745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 144 PM EDT SUN APR 3 2016 /1244 PM CDT SUN APR 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... COLD OVERNIGHT TEMPERATURES WILL BE POSSIBLE SEVERAL TIMES THIS UPCOMING WEEKEND INTO NEXT WEEK. ON SEVERAL NIGHTS TEMPERATURES WILL DIP DOWN TO NEAR OR JUST BELOW FREEZING IN NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA...AND FROST WILL BE POSSIBLE IN OTHER LOCATIONS THESE NIGHTS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Freeze Warnings in Tennessee, 2016Freeze Warnings in Virginia, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.